Thunderstorm Wind, Escambia
- When
- March 4, 10:40 PM CST
- Where
- Escambia County, (Npa)nas Pensacola
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.350, -87.320
Thunderstorms moved across the Florida panhandle and produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms moved across the Florida panhandle and produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 4, 5:50 PM CST, 4 hours 50 minutes earlier.
Area Forecast Discussion
National Weather Service Mobile AL
550 PM CST Tue Mar 4 2025
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Tue Mar 4 2025
A line of convection currently just west of the forecast area will
sweep quickly through the area and exit to the east by 09Z at the
latest. Low level wind shear will be present across the area this
evening with a southerly flow of 50-60 knots near 2 kft. Southerly
winds of 15-30 knots with gusts to 45 knots ahead of the line
become southwest at 10-20 knots after the storms move through. A
westerly flow at 10-20 knots is anticipated for Wednesday.
VFR/MVFR ceilings ahead of the line decrease to IFR with the
storms, then improve to VFR conditions in the wake of the storms,
with VFR conditions following through Wednesday. /29
&&
.PREV DISCUSSION... /issued 312 PM CST Tue Mar 4 2025/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Wednesday night)
Issued at 312 PM CST Tue Mar 4 2025
..Severe Weather Risk Increases Later Today into Tonight...
Upper air maps indicate a sharpening upper trof moving out of the
Plains. Upper flow is becoming increasingly diffluent downstream
over the Lower MS River Valley and central Gulf coast. Beneath the
large scale diffluent flow is a large and complex frontal/low
pressure system which is also moving out of the Plains. A warm front
is lifting northeastward over the local area and the warm sector
will be setting up with a zone of deep environmental moisture
(PWAT's 1.5 to 1/7") and bulk shear magnitudes of 50 to 70 kts
spreading in from the west. Considering this along with the large
scale support aiding in low level forcing/maintenance ahead of an
eastward moving cold front, deep convection is organizing and
translating east across central MS and southeast LA. Weather watches
are expected to expand eastward with convection entering the western
zones by mid to late afternoon continuing eastward over forecast
area tonight. A potentially intense squall line sweeps eastward,
with the primary threat being damaging winds 60+ mph being the main
threat at 30% probabilities. Considering strongly curved hodographs,
a few tornadoes cannot be ruled out. Some of these could be strong
(EF2+) especially in storms that are more discrete. An enhanced risk
for severe storms remains in place over the entire area.
The initial cold front sweeps east of the I-65 corridor by and after
midnight tonight and brings a downward trend in precipitation
coverage with its passage. The severe weather threat also ends
following the cold frontal passage. A secondary cold front makes
passage Wednesday with winds turning more westerly and breezy. No
rain Wednesday and Wednesday night. Turning colder Wednesday night
/10
Coastal Hazards...With the increasing southerly flow and Gale
Warnings starting this afternoon, wave heights will rapidly increase
through this evening. Expect surf heights to climb to 7 to 11 feet,
and a High Surf Warning will be in effect starting at noon today. On
top of the high surf, life threatening rip currents will occur
across all area beaches today through late Wednesday night.
Currently, we are just coming out of a neap tide meaning that tidal
ranges are rather small across the area. However, given the strong
low level flow we will need to closely monitor northern Mobile Bay
for some coastal flooding. Right now guidance is just reaching
minimal criteria for a very short period, but if trends continue
then we might get close to seeing some minor coastal flooding.
Nonetheless, some overwash may be possible in our flood prone
barrier islands such as Ft. Pickens, Dauphin Island, Santa Rosa
Island. /22
SHORT AND LONG TERM...
(Thursday through Tuesday)
Issued at 312 PM CST Tue Mar 4 2025
A large, negatively tilted upper trof over the northeastern
states and extending towards the Bahamas moves well off into the
western Atlantic through Friday. For this weekend, an upper trof
over the southwest states advances across the southern Plains then
becomes absorbed on Sunday into a large upper trof evolving over
the eastern states. A surface ridge shifts eastward across the
forecast region Thursday into Thursday night as a surface low
advances across the central Plains, and this allows for a return
flow to become established over the forecast area by Friday. The
surface low moves off across the eastern states and brings a cold
front through the land portion of the forecast area Friday night
which stalls over the marine area. The frontal boundary then lifts
into the southern portion of the forecast area on Saturday as a
surface low advances from Texas to across southern Louisiana, then
the front moves well offshore Saturday night as the surface low
moves across the area and exits to the east. Dry conditions are
expected over the forecast area Thursday into Friday. As the front
moves through the area along with the passage of the surface low,
slight chance to chance pops follow for Friday night with good
chance to likely pops for Saturday into Saturday evening before
diminishing. Mostly dry conditions are expected for Sunday except
for some low pops near the coast, then dry conditions are
expected for Monday and Tuesday. A moderate risk of rip currents
will be in effect Thursday, then a low risk follows for Thursday
night and Friday. A moderate risk of rip currents is then in
effect for Friday night and Saturday. /29
MARINE...
Issued at 312 PM CST Tue Mar 4 2025
Onshore flow will increase to very strong through midnight as a
powerful cold front approaches from the west. A strong westerly flow
will follow the passage of the cold front late tonight through
Wednesday, then shift northwesterly for Wednesday night. Gusts to
gale force are likely through Wednesday night, especially out over
over the open Gulf. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 54 67 39 65 45 73 58 77 / 100 0 0 0 0 0 30 70
Pensacola 59 67 43 63 48 70 62 75 / 100 0 0 0 0 0 30 70
Destin 59 69 45 64 50 70 62 73 / 100 0 0 0 0 0 30 70
Evergreen 51 67 37 63 38 75 55 76 / 90 0 0 0 0 0 30 60
Waynesboro 49 62 37 63 41 77 54 74 / 100 0 0 0 0 0 10 60
Camden 51 62 36 59 39 73 54 71 / 100 0 0 0 0 0 20 50
Crestview 54 71 37 65 38 74 56 78 / 100 0 0 0 0 0 30 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CST tonight for ALZ051>060-261>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 6 PM CST Wednesday for ALZ265-266.
FL...Wind Advisory until midnight CST tonight for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
High Surf Warning until 6 PM CST Wednesday for FLZ202-204-206.
MS...Wind Advisory until midnight CST tonight for MSZ067-075-076-078-
079.
GM...Gale Warning until midnight CST tonight for GMZ630>632.
Small Craft Advisory from midnight tonight to midnight CST
Wednesday night for GMZ630>632.
Gale Warning until 3 AM CST Wednesday for GMZ633>636.
Small Craft Advisory from 3 AM Wednesday to midnight CST
Wednesday night for GMZ633>636.
Gale Warning until midnight CST Wednesday night for GMZ650-655-
670-675.
Small Craft Advisory from midnight Wednesday night to 9 AM CST
Thursday for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobSpecial Weather Statement
National Weather Service Mobile AL
858 PM CST Tue Mar 4 2025
ALZ053-055-056-059-261>266-FLZ201-050400-
Clarke AL-Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-Mobile Inland AL-
Mobile Central AL-Escambia Inland FL-
858 PM CST Tue Mar 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MONROE...CENTRAL
MOBILE...BALDWIN...WESTERN ESCAMBIA...SOUTHEASTERN CLARKE...
SOUTHWESTERN CONECUH AND NORTHWESTERN ESCAMBIA COUNTIES THROUGH 1000
PM CST...
At 858 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Uriah to Prichard to 3 miles
south of Petit Bois Island. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Bay, Chickasaw, Saraland, Repton, Summerdale, I65 And AL 113,
Point Clear, Bayou La Batre, Loxley, Uriah, I65 And AL 225, Prichard,
Excel, Daphne, Fort Morgan, Robertsdale, I10 And I65, Axis, Bay
Minette, and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3022 8838 3033 8840 3034 8840 3035 8839
3037 8840 3038 8841 3039 8841 3038 8840
3043 8840 3154 8764 3148 8695 3076 8751
3022 8788
TIME...MOT...LOC 0258Z 266DEG 31KT 3134 8763 3073 8810 3017 8849
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JFBThe Mobile radar (KMOB), 95 km away, was scanning. The volume nearest the first event began at 04:42 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1245953, 1245955, 1245972.